MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6mm x 20cm orbit galaxy complex fill was received contained in the decontamination pouch.Visual inspection was performed.The hypotube was observed broken.A kink is observed near the broken area on the hypotube.The embolic coil was returned inside the introducer.Microscopic inspection was performed.Under magnification, the embolic coil was observed still attached to the delivery system without any damages observe on it (i.E., no elongations, no kinks, no non-concentric loops were noted).The issues regarding resistance felt during the advancement was confirmed based on the findings mentioned above.The broken and kinked condition appearance of the returned device suggests that it was subjected to excessive force to overcome the friction with the microcatheter.Factors not described in the event description, such as inadequate flush, may have contributed to the issue encountered during the procedure.According to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in the hypo-tube being broken.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30862483) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization, there was resistance while pushing the coil, a 6mm x 20cm orbit galaxy complex fill (640cf0620 / 30862483) into the microcatheter.The procedure was delayed by 5 minutes.It was successfully completed without any negative patient impact.On 14-mar-2024, additional information was received.Per the information, the procedure was targeting the internal carotid artery (ica).There was no remarkable anatomical / vessel characteristic such as calcification / tortuosity.The reported delay of 5 minutes was not considered to be clinically significant.The concomitant microcatheter used was a prowler select lpes (606s155x / 31178991).The microcatheter was not removed nor replaced.Other devices were successfully used with the microcatheter prior to the reported issue: 10mm x 30cm orbit galaxy, 9mm x 25cm orbit galaxy, and 7mm x 21cm orbit galaxy.The complaint device did not appear damage at any time; no damage was noted.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the device advancement.Based on the result of the product analysis completed on 16-apr-2024, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19121811
Report Number3008114965-2024-00407
Device Sequence Number20773422
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number640CF0620
Device Lot Number30862483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES
Patient SexUnknown